Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
craven20

Looking for post roaccutane dryness cure...please help!

Recommended Posts

Hi all, I'm Chris from the UK. I took roaccutane in late 2003 for 3 months. I cant remember the exact dose but it was moderate. I have experienced ongoing dryness/unwanted build up of skin around my nose and forehead ever since. I am desperate for a permanent solution to this because I haven’t left the house in years because of the dry skin (I am afraid it will be more susceptible to sun damage). Let me just give you a little bit of background so that you understand where I am coming from. I really would appreciate any advice anyone can give:

When I took roaccutane I got very wound up about being in the sunlight. I ended up retreating into a dark room for the whole course because I was scared of getting sun damage. This continued for a good 12 months after finishing on the roaccutane because I was told it might still be in my system. I can't say whether the dryness I have described to you was present throughout this whole period. I think that the stress and anxiety I went through (and am still very much going through) about the sunlight caused the dryness to really establish itself.

I am extremely reluctant to use any products on my face apart from a basic cleanser because I am scared of different ingredients (ingredients that might cause me to burn more easily in the sun for example). This is why I have not gone down the moisturiser route. I have tried dietary changes/exercise etc. but with no real lasting shift. The one thing that did make a difference was fitting a shower filter. This has improved things but has not been a complete remedy (my water is also still quite hard). In warm weather or exercising when I lose moisture the situation seems to flare up which leaves me on a constant knife edge. I really would appreciate some advice and help because I have lost 4 years of my life and I really would like to live again! Many thanks

Share this post


Link to post
Share on other sites

Moisturizer won't make you more susceptible to sun damage, especially if you get one that has SPF.

Share this post


Link to post
Share on other sites

You need Moisturiser!! A good one for dry skin is Eucerin with 5% urea you can get it in Boots for about £10 I think, but there are lots of others. Just experiment and find one which works for you.

You've got to start to think of skin care products as been good for you skin, especially after roaccutane. I took it about 6 years ago and I know my skin is always much dryer than before. But dont stress about the sun, just moisturise and enjoy being outside :cool:

Anyway, I hope the roacctuane sorted out your acne...

Share this post


Link to post
Share on other sites

Gamma linoleic acid found in borage oil and starflower oil, along with evening primrose will help your skin dryness. You need to aim for 480mg of gamma linoleic acid. If you check out www.iherb.com you should be able to find some on there.

This is what a top derm in the UK uses to help normalise dry skin somewhat, after taking accutane.

Share this post


Link to post
Share on other sites

thanks guys. does anyone have any suggestions as to why this problem has occurred in the first place? it cant be roaccutane because that was years ago. do you think that i should go and get checked out at the doctors to see whether it is some kind of internal problem? thanks again.

Share this post


Link to post
Share on other sites

It is the accutane, metabolites of accutane stay in the body for roughly a decade. The dryness is actually thought to be due to inflammation of the sebacious glands.

Share this post


Link to post
Share on other sites

is there a way that I can conquer this dryness/build up of skin without using moisturisers because I do find it impossible to use any more products than just a basic cleanser.

is this dryness that I am experiencing or is it just a build up of skin (ichtyosis) or both?

Share this post


Link to post
Share on other sites

Why do you find it impossible to use a moisturiser ??

It'll improve your skin almost immediately.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×